On November 7th, I started post-exposure prophylaxis for possible (but unlikely) rabies exposure. I had Human Rabies Immune Globulin in the buttocks and RabAvert vaccine in left deltoid. I had another vaccine shot 3 days later in right deltoid. Within days of initial shots, I started to experience numbness in legs and feet. Also developed cold/flu like symptoms within one week. Within two weeks, numbness had encompessed entire body to include lower extremities, groin, trunk, arms, face, scalp. Getting minor fasciculations in abdomen, burning sensations on skin surfaces, intermittent Lhermitte's Sign when flexing neck. Some fatigue and muscle weakness. I had MRI of brain & C-spine with contrast - OK. EMG/NCS OK. Waiting on blood work looking at antibodies and other things. It's been over 5 weeks since initial shots and no improvement. Some autonomic (gastro) symptoms like diarrhea, then constipation. Also "sexual" dysfunctions. I am consulting with Neurologist and should have posted there but no room. However, I believe strongly that this is an autoimmune reaction to the rabies vaccine. I just hope my condition is not permamnent. Any thoughts? Does the immune system calm down after initial attack and let the body heal or does it keep going? I should mention that I was also on Lipitor. Thanks in advance and best regards.
How bizaare ! It sounds like they ruled out Guillain-Barre Syndrome. I believe the nerve study would have picked that up, as well as if your symptoms were caused by rabies. From what I understand, rabies is a viral disease and it affects the central nervous system.
I remember getting sick from a flu shot once. It took me a week before I started feeling better. I hope your symptoms are also temporary. If your physicians' figure out what the cause is, let me know.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.